Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just started treatment
Jan 11, 2013

Hi I just started my treatment ( truvada norvir and reyataz) my cd4 was 55 and vload was 158,000. I took a test one month later my vload was 1250 cd4 was 175. Then 2 months later I checked again vload was 135 and cd4 was 110. My questions are. 1. Why it took quite slow for vload to come down from 1250 to 135. Does this mean I have resistance to drugs? Will I see my vload undetectable next visit in 2 months?? 2. My doctor said its normal that cd4 will drop down and then now it will start climbing up slowly. It's normal? 3. I seem to get very stressful about the whole treatment and my health issues. Is there anything I should do to decrease my worries Many thanks.

Response from Dr. Henry

After a large initial drop from a high viral load (> 100,000 copies/ml) there often is a flattening of the rate of drop for several months before generally reaching the level of detection (ie < 50 copies/ml). If can take 3-6 months for a high viral load to achieve < 50 copies/ml. Not missing any doses is most important thing you can do besides trying to eat well, exercise, and pursue fun/relaxing activities while the drugs to their work. The drugs inhibit HIV growth (drop viral oount)-they dont directly increase CD4 count. That is up to each persons own innate body situation and depends on many factors including age, amount of scarring of lymph tissue, amount of ongoing immune activation, genetics, amount of residual functioning thymus tissues and other factors. I have had numeroud patients that got off to a slow start with immune /CD4 recovery that generally slowly gained cD4 cells after several months-hope that is true in your case. There is no specific proven intervention other that effective HIV treatment (I do support good diet/nutrition) that I can recommend as proven to result in additional CD4 recovery. KIH



Previous
Started Isentress and have insomnia, sweating, hands itchy
Next
drug side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement